Coagulation and fragmentation with discrete mass loss

P.N. Blair, W. Lamb, I.W. Stewart

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


A nonlinear integro-differential equation that models a coagulation and multiple fragmentation process in which discrete fragmentation mass loss can occur is examined using the theory of strongly continuous semigroups of operators. Under the assumptions that the coagulation kernel Click to view the MathML source is bounded and the fragmentation rate function a satisfies a linear growth condition, global existence and uniqueness of solutions that lose mass in accordance with the model are established. In the case when no coagulation is present and the fragmentation process is governed by power-law kernels, an explicit formula is given for the substochastic semigroup associated with the resulting mass-loss fragmentation equation.
Original languageEnglish
Pages (from-to)1285-1302
Number of pages17
JournalJournal of Mathematical Analysis and Applications
Issue number2
Publication statusPublished - 2007


  • Cauchy problem
  • coagulation
  • fragmentation
  • numerical mathematics


Dive into the research topics of 'Coagulation and fragmentation with discrete mass loss'. Together they form a unique fingerprint.

Cite this